MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2.5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 2.5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number LOGIC TIBIA PS MOD INSRT SZ 2.5 11MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer,metal,polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification, that a patient, initial right knee implanted on (b)(6) 2012, with an optetrak device, including an insert made of polyethylene, will undergo a revision procedure on (b)(6) 2023.As a result of defendants¿ failure to properly package the optetrak device prior to distribution, the polyethylene liner prematurely degraded and plaintiff will be required to undergo revision surgery due to severe pain, swelling, and instability in the knee and leg.These injuries were caused by early and preventable wear of the polyethylene insert and resulting component loosening and/or other failures causing serious complications including tissue damage, osteolysis, permanent bone loss and other injuries.No further information.
 
Event or Problem Description
Additional information via legal department-the patient was revised to competitor's devices.Revision op report on (b)(6) 2023 diagnosis: 1.Instability after total knee replacement, 2.Recalled knee replacement 3.Osteolysis/synovitis.Revision of right total knee, both components.Findings: intraoperatively there was a large effusion, there was significant synovitis throughout the suprapatellar pouch medial and lateral gutters.The polyethylene was noted to be worn and oxidized.The tibial and femoral component were found to be well fixed-they were removed.The devices were trailed and then implanted.There were no surgical complications.The patient was transferred to the recovery room in stable condition.Hospital care time-admitted (b)(6) 2023, discharged on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D10.Femoral logic (2111758); tray tibia (1836637); patella (2300661).H6.Investigation results-the revision reported may have been the result of polyethylene wear, osteolysis, and instability as stated in the legal documentation and operative notes.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation and pre-revision radiographs and images of the explanted devices were not provided.These devices are used for treatment not diagnosis.There is no other information available.B3 the device was revised.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and instability or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 2.5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16449211
Report Number1038671-2023-00263
Device Sequence Number14911578
Product Code JWH
UDI-Device Identifier10885862001771
UDI-Public10885862001771
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2015
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 2.5 11MM
Device Catalogue Number02-012-35-2511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer07/28/2023
02/27/2025
03/04/2025
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date08/21/2023
03/03/2025
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale